Alert archive / Tennessee / Freeze Warnings in 2014
Freeze Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Mar 25, 2014, 4:05 AM EDT for 21 counties in Tennessee. It took effect at Mar 26, 2014, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 4:05 AM EDT (08:05 UTC)
- In effect from
- Mar 26, 2014, 12:00 AM EDT
- Expired
- Mar 26, 2014, 10:03 AM EDT
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
All 21 counties
Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105 WWUS74 KMRX 250805 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EDT TUE MAR 25 2014 ...HARD FREEZE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING... .A LARGE DOME OF ARCTIC HIGH PRESSURE WILL SETTLE OVER THE TENNESSEE RIVER VALLEY TUESDAY NIGHT...BRINGING EXCELLENT RADIATIONAL COOLING CONDITIONS WITH CLEAR SKIES AND LIGHT WINDS. TEMPERATURES BY WEDNESDAY MORNING WILL BE BETWEEN 15 AND 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. TNZ036>040-067>071-073-081>086-098>101-251930- /O.UPG.KMRX.FZ.A.0002.140326T0400Z-140326T1400Z/ /O.NEW.KMRX.FZ.W.0002.140326T0400Z-140326T1400Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 405 AM EDT TUE MAR 25 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY FOR THE SOUTHERN AND CENTRAL VALLEY COUNTIES OF EAST TENNESSEE... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...TEMPERATURES IN THE 20S. * TIMING...BEGINNING AFTER MIDNIGHT ON TUESDAY NIGHT...AND CONTINUING UNTIL MID MORNING ON WEDNESDAY. * IMPACTS...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. PEOPLE WITH SENSITIVE PLANTS SHOULD BEGIN PREPARATIONS NOW. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TG
6 follow-up statements
522 WWUS74 KMRX 251455 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1055 AM EDT TUE MAR 25 2014 ...HARD FREEZE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING... .A LARGE DOME OF ARCTIC HIGH PRESSURE WILL SETTLE OVER THE TENNESSEE RIVER VALLEY TUESDAY NIGHT...BRINGING EXCELLENT RADIATIONAL COOLING CONDITIONS WITH CLEAR SKIES AND LIGHT WINDS. TEMPERATURES BY WEDNESDAY MORNING WILL BE BETWEEN 15 AND 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. TNZ036>040-067>071-073-081>086-098>101-252300- /O.CON.KMRX.FZ.W.0002.140326T0400Z-140326T1400Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 1055 AM EDT TUE MAR 25 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY... * EVENT...TEMPERATURES IN THE 20S. * TIMING...BEGINNING AFTER MIDNIGHT ON TUESDAY NIGHT...AND CONTINUING UNTIL MID MORNING ON WEDNESDAY. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 4 TO 6 HOURS. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
338 WWUS74 KMRX 251925 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT TUE MAR 25 2014 ...HARD FREEZE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING... .A LARGE DOME OF ARCTIC HIGH PRESSURE WILL SETTLE OVER THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS TONIGHT...BRINGING EXCELLENT RADIATIONAL COOLING CONDITIONS WITH CLEARING SKIES AND LIGHT WINDS. TEMPERATURES BY WEDNESDAY MORNING WILL BE BETWEEN 15 AND 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. TNZ036>040-067>071-073-081>086-098>101-260330- /O.CON.KMRX.FZ.W.0002.140326T0400Z-140326T1400Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 325 PM EDT TUE MAR 25 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY... * EVENT...TEMPERATURES IN THE 20S. * TIMING...BEGINNING AFTER MIDNIGHT TONIGHT...AND CONTINUING UNTIL MID MORNING ON WEDNESDAY. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 4 TO 6 HOURS. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
869 WWUS74 KMRX 260453 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1253 AM EDT WED MAR 26 2014 ...HARD FREEZE THIS WEDNESDAY MORNING... .A LARGE DOME OF ARCTIC HIGH PRESSURE WILL SETTLE OVER THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS...BRINGING EXCELLENT RADIATIONAL COOLING CONDITIONS WITH CLEARING SKIES AND LIGHT WINDS. LOW TEMPERATURES THIS MORNING WILL BE BETWEEN 15 AND 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR...RESULTING IN A HARD FREEZE FOR MUCH OF THE REGION. TNZ036>040-067>071-073-081>086-098>101-261400- /O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 1253 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... * EVENT...TEMPERATURES IN THE 20S. * TIMING...CONTINUING UNTIL MID MORNING ON WEDNESDAY. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS TOTAL. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TG
705 WWUS74 KMRX 260723 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 323 AM EDT WED MAR 26 2014 ...HARD FREEZE EXPECTED THIS MORNING...AND AGAIN LATER TONIGHT THROUGH EARLY THURSDAY MORNING... .A LARGE DOME OF ARCTIC HIGH PRESSURE WILL LINGER OVER THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS...RESULTING IN MOSTLY CLEAR...CALM AND DRY CONDITIONS. THESE CONDITIONS...ALONG WITH THE COLD AIR MASS IN PLACE HAS ALLOWED TEMPERATURES TO FALL OFF RAPIDLY THIS MORNING...RESULTING IN A HARD FREEZE FOR MUCH OF THE REGION...AS LOWS WILL BE 15 TO 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. AFTER A VERY CHILLY DAY TODAY...TEMPERATURES WILL ONCE AGAIN FALL BELOW FREEZING LATER TONIGHT. THOUGH LOWS WILL BE WARMER THAN THE PREVIOUS NIGHT...READINGS IN THE MID 20S TO UPPER 20S WILL BE COMMON FOR MUCH OF THE REGION BY EARLY THURSDAY MORNING. TNZ036>039-067>071-073-082>086-262100- /O.NEW.KMRX.FZ.W.0003.140327T0600Z-140327T1300Z/ /O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...MARYVILLE...SEVIERVILLE...PIKEVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE 323 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY. * EVENT...TEMPERATURES IN THE LOW TO MID 20S EARLY THIS MORNING...AND IN THE MID 20S TO AROUND 30 DEGREES LATER TONIGHT AND EARLY THURSDAY MORNING. * TIMING...INITIAL SUBFREEZING CONDITIONS WILL CONTINUE UNTIL MID MORNING ON WEDNESDAY...WHERE TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS. AN ADDITIONAL PERIOD OF SUBFREEZING TEMPERATURES WILL OCCUR LATER TONIGHT AND EARLY THURSDAY MORNING...WHERE TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 4 TO 6 HOURS. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ040-081-098>101-261400- /O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/ NORTHWEST COCKE-SEQUATCHIE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...NEWPORT...DUNLAP...JASPER... CHATTANOOGA...CLEVELAND...BENTON 323 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... * EVENT...TEMPERATURES IN THE 20S. * TIMING...CONTINUING UNTIL MID MORNING ON WEDNESDAY. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS TOTAL. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
128 WWUS74 KMRX 260736 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 336 AM EDT WED MAR 26 2014 ...HARD FREEZE EXPECTED THIS MORNING...AND AGAIN LATER TONIGHT THROUGH EARLY THURSDAY MORNING... .A LARGE DOME OF ARCTIC HIGH PRESSURE WILL LINGER OVER THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS...RESULTING IN MOSTLY CLEAR...CALM AND DRY CONDITIONS. THESE CONDITIONS...ALONG WITH THE COLD AIR MASS IN PLACE HAS ALLOWED TEMPERATURES TO FALL OFF RAPIDLY THIS MORNING...RESULTING IN A HARD FREEZE FOR MUCH OF THE REGION...AS LOWS WILL BE 15 TO 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. AFTER A VERY CHILLY DAY TODAY...TEMPERATURES WILL ONCE AGAIN FALL BELOW FREEZING LATER TONIGHT. THOUGH LOWS WILL BE WARMER THAN THE PREVIOUS NIGHT...READINGS IN THE MID 20S TO UPPER 20S WILL BE COMMON FOR MUCH OF THE REGION BY EARLY THURSDAY MORNING. TNZ040-261545- /O.EXA.KMRX.FZ.W.0003.140327T0600Z-140327T1300Z/ /O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/ NORTHWEST COCKE- INCLUDING THE CITY OF...NEWPORT 336 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * EVENT...TEMPERATURES IN THE LOW TO MID 20S EARLY THIS MORNING...AND IN THE MID 20S TO AROUND 30 DEGREES LATER TONIGHT AND EARLY THURSDAY MORNING. * TIMING...INITIAL SUBFREEZING CONDITIONS WILL CONTINUE UNTIL MID MORNING ON WEDNESDAY...WHERE TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS. AN ADDITIONAL PERIOD OF SUBFREEZING TEMPERATURES WILL OCCUR LATER TONIGHT AND EARLY THURSDAY MORNING...WHERE TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 4 TO 6 HOURS. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ036>039-067>071-073-082>086-261545- /O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/ /O.CON.KMRX.FZ.W.0003.140327T0600Z-140327T1300Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...MARYVILLE...SEVIERVILLE...PIKEVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE 336 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... * EVENT...TEMPERATURES IN THE LOW TO MID 20S EARLY THIS MORNING...AND IN THE MID 20S TO AROUND 30 DEGREES LATER TONIGHT AND EARLY THURSDAY MORNING. * TIMING...INITIAL SUBFREEZING CONDITIONS WILL CONTINUE UNTIL MID MORNING ON WEDNESDAY...WHERE TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS. AN ADDITIONAL PERIOD OF SUBFREEZING TEMPERATURES WILL OCCUR LATER TONIGHT AND EARLY THURSDAY MORNING...WHERE TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 4 TO 6 HOURS. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ081-098>101-261400- /O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/ SEQUATCHIE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...DUNLAP...JASPER...CHATTANOOGA... CLEVELAND...BENTON 336 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... * EVENT...TEMPERATURES IN THE 20S. * TIMING...CONTINUING UNTIL MID MORNING ON WEDNESDAY. TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS TOTAL. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ AMP/TG
050 WWUS74 KMRX 261403 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1003 AM EDT WED MAR 26 2014 ...FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT INTO THURSDAY MORNING... .A LARGE DOME OF ARCTIC HIGH PRESSURE WILL LINGER OVER THE SOUTHERN APPALACHIAN REGION TONIGHT AND THURSDAY...BRINGING MOSTLY CLEAR SKIES AND LIGHT WINDS. THESE CONDITIONS WILL CREATE UNSEASONABLY COLD TEMPERATURES AGAIN LATE TONIGHT INTO THURSDAY MORNING. TNZ036>040-067>071-073-082>086-262300- /O.CAN.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/ /O.CON.KMRX.FZ.W.0003.140327T0600Z-140327T1300Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE 1003 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN CONTINUES THE FREEZE WARNING FOR LATE TONIGHT INTO THURSDAY MORNING. * EVENT...TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * TIMING...BEGINNING AFTER MIDNIGHT TONIGHT...AND CONTINUING THROUGH MID MORNING ON THURSDAY. * IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE PRECAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ081-098>101-261515- /O.CAN.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/ SEQUATCHIE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...DUNLAP...JASPER...CHATTANOOGA... CLEVELAND...BENTON 1003 AM EDT WED MAR 26 2014 ...FREEZE WARNING HAS EXPIRED... SUNNY SKIES WILL BRING A WARMING TREND OVER THE NEXT FEW DAYS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Mar 25, 3:24 AM EDT, 41 minutes earlier.
Area forecast discussion, Mar 25, 3:24 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 AM EDT TUE MAR 25 2014
.SHORT TERM...(TODAY AND TONIGHT)...SHORTWAVE TROUGH IS APPROACHING
WESTERN PARTS OF THE FORECAST AREA WITH LIFT DEVELOPING...SPREADING
LIGHT PRECIPITATION ACROSS THE CUMBERLAND PLATEAU INTO THE VALLEY
COUNTIES JUST NOW. HOWEVER...SURFACE DEW POINT TEMPS CONTINUED TO
RUN MUCH LOWER THAN MOS GUIDANCE. THIS AIRMASS IN PLACE IS QUITE
DRY SO MUCH OF THE RADAR ECHOES ARE STILL EVAPORATING BEFORE
REACHING THE SURFACE. THIS MAKES THE LATEST HEAVIER QPF FOR TODAY
QUESTIONABLE...SO I STUCK WITH LIQUID AMOUNTS AROUND 1/10 OR LESS
FROM 12Z TO 18Z...THEN 0.05 OR LESS FROM 18Z TO 00Z.
OTHERWISE...PREVIOUS SNOW AMOUNTS AND ADVISORY AREAS LOOKED GOOD
OVERALL. I DID ADD WISE AND SCOTT COUNTIES OF SW VA INTO THE NRN
MOST WINTER WEATHER ADVISORY AND EXTENDED THAT ONE OUT TO 21Z
TODAY. SOME WRAP AROUND MOISTURE IS INDICATED WITH MOISTURE RUNNING
UP TO 600 MBS OR SO INTO THE AFTERNOON...PLUS SOME 20 KNOTS OR SO
OF UPSLOPE LOW LEVEL FLOW. NOT MUCH CHANGE IN GENERAL ELSEWHERE.
UNDERCUT MOS MAX TEMPS BY SEVERAL DEGREES DUE TO STRONG COLD AIR
ADVECTION THIS AFTERNOON.
FOR TONIGHT...CLEAR OR DECREASING CLOUDS AND VERY COLD FOR LATE
MARCH...TEENS TO MID 20S. THUS...UPGRADED THE FREEZE WATCH AREAS TO
A FREEZE WARNING. UPDATED WSW AND NPW PRODUCTS TO FOLLOW.
.LONG TERM.../WEDNESDAY THOUGH MONDAY/...IN WAKE OF THE FRONTAL
SYSTEM THAT WILL PASS THROUGH THE REGION ON TUESDAY...A RIDGE OF
HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION AND NORTHWESTERLY
WINDS WILL REINFORCE A DOME OF COLD AIR...RESULTING IN HIGHS AND
LOWS RUNNING SEVERAL DEGREES BELOW SEASONABLE NORMS. THE HIGH ON
WEDNESDAY WILL STRUGGLE TO CLIMB OUT OF THE LOW TO MID 40S IN MOST
LOCATIONS...WITH LOWS BOTTOMING OUT IN THE 20S ONCE AGAIN IN MANY
AREAS DESPITE THE AMPLE SUNSHINE. ADDITIONALLY...THE DRY AIR WILL
ALSO LEAD TO RH VALUES PLUMMETING TO 20 TO 30 PERCENT IN THE
AFTERNOON. WINDS WILL QUICKLY SHIFT TO THE SOUTH ON THURSDAY AHEAD
OF THE NEXT FRONTAL SYSTEM HOWEVER...WHICH WILL QUICKLY PUSH HIGHS
BACK INTO THE 60S AND INCREASE GULF MOISTURE ACROSS THE AREA. THIS
WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS MOVING INTO THE
REGION THURSDAY NIGHT AND ESPECIALLY FRIDAY INTO FRIDAY NIGHT AS
THE FRONT MOVES THROUGH THE AREA. AFTER A SLIGHTLY COOLER DAY ON
SATURDAY...A HIGH PRESSURE RIDGE WILL QUICKLY BUILD IN FOR SUNDAY
AND MONDAY...PROMOTING MOSTLY CLEAR AND DRY CONDITIONS. HIGHS WILL
CLIMB WELL INTO THE UPPER 60S AND LOWER 70S BY EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 49 26 50 32 / 10 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 44 22 46 30 / 40 10 0 0
OAK RIDGE, TN 45 22 46 30 / 40 10 0 0
TRI CITIES AIRPORT, TN 40 19 41 24 / 80 40 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR CHEROKEE-
CLAY.
TN...WINTER WEATHER ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
NORTHWEST CARTER-NORTHWEST GREENE-SULLIVAN-WASHINGTON TN.
FREEZE WARNING FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM
EDT /9 AM CDT/ WEDNESDAY FOR ANDERSON-BLEDSOE-BRADLEY-
GRAINGER-HAMBLEN-HAMILTON-JEFFERSON-KNOX-LOUDON-MARION-
MCMINN-MEIGS-NW BLOUNT-NORTH SEVIER-NORTHWEST COCKE-
NORTHWEST MONROE-RHEA-ROANE-SEQUATCHIE-UNION-WEST POLK.
WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR BLOUNT
SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-UNICOI.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR
SOUTHEAST MONROE.
VA...WINTER WEATHER ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
RUSSELL-SCOTT-WASHINGTON-WISE.
&&
TG/AMPHazardous weather outlook, Mar 24, 3:28 PM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 328 PM EDT MON MAR 24 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 328 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT AND TUESDAY... SNOW WILL DEVELOP ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE LATE TONIGHT...WITH SNOW ACCUMULATION UP TO 3 INCHES POSSIBLE OVER THE HIGHER TERRAIN AREAS. SNOW ACCUMULATIONS UP TO 1 INCH ACROSS THE TRI-CITIES...MAINLY ACROSS GRASSY AND ELEVATED SURFACES. RAIN AND SNOW WILL CONTINUE OVER THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE AND THE SMOKY MOUNTAINS...AND SOUTHWEST VIRGINIA TUESDAY AND TUESDAY EVENING. LIGHT SNOWFALL ACCUMULATIONS TOTALING UP TO 2 INCHES ARE POSSIBLE OVER THE HIGHEST ELEVATIONS ...POSSIBLY LOCALLY UP TO 4 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... EARLY WEDNESDAY AND THURSDAY MORNINGS BELOW FREEZING TEMPERATURES WILL PLACE BLOOMING FRUIT TREES...UNCOVERED VEGETABLE PLANTS AND OTHER NEWLY GROWING VEGETATION AT RISK FOR DAMAGE FROM FROST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Freeze Warnings in Tennessee, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.